MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II BICONVEX PAT 26MM; PRSTHSS, KNEE, PATELLOFEMOROTIBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. GNS II BICONVEX PAT 26MM; PRSTHSS, KNEE, PATELLOFEMOROTIBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Catalog Number 71420568
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/22/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient had pain and cracking in knee.X-ray and scintigraphy have shown a loosening of the patella implant.
 
Additional Manufacturer Narrative
The associated genesis ii biconvex patella component was returned and evaluated.A lab analysis conducted during this investigation noted minor scratches and burnishing observed on the articular surface of the patella implant could have been caused by third-body particulate (bone, bone cement, etc.), or during removal of the implant.Cement was still embedded around the cement groove of the implant.Damage was observed on the fixation peg.No material or manufacturing deviations were observed in the course of this investigation.Our investigation including a review of review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.The devices were manufactured in 2014.A review of complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.A clinical evaluation noted that based on the information provided, the reason for the patellar loosening cannot be concluded but an infectious etiology has been ruled out.The patient¿s post-operative condition is unknown at this time and future patient impact beyond the revision cannot be determined.No further clinical assessment is warranted.We consider this investigation closed.Should additional information be received, the complaint will be reopened.

Brand Name
GNS II BICONVEX PAT 26MM
Common Device Name
PRSTHSS, KNEE, PATELLOFEMOROTIBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7648765
Report Number1020279-2018-01226
Device Sequence Number184271
Product Code JWH
UDI-Device Identifier03596010208262
UDI-Public03596010208262
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2024
Device Catalogue Number71420568
Device Lot Number14HM14065
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/01/2018
Supplement Date Received by Manufacturer06/01/2018
Initial Report FDA Received Date06/28/2018
Supplement Report FDA Received Date11/22/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR